MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65P045
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that an air-leak was noted to a smiths medical bivona® aire-cuf® tracheostomy tube after placement.Subsequently, it was required that an "emergent tracheostomy change out" was performed.The patient had been previously transferred to the intensive care unit for deteriorating respiratory status requiring the previous tracheostomy to be changed to the smiths product.Upon filling the cuff with air, an air-leak was noted, making the cuff's air pressure zero.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One used bivona® aire-cuf® tracheostomy tube was received for investigation.A visual inspection was performed and no damage to the cuff or tube could be detected.The unit was inflated and visually inspected and there was no leakage, and the cuff was noted as being "well inflated".A manufacturing review was performed and no discrepancies were found.The complaint was not confirmed.

Brand Name
BIVONA® AIRE-CUF® NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6965718
Report Number3012307300-2017-02274
Device Sequence Number18974113
Product Code JOH
UDI-Device Identifier15021312005981
UDI-Public15021312005981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number65P045
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;